Alert archive / Georgia / High Wind Watches in 2006
High Wind Watch 1, NWS Atlanta, GA
NWS Atlanta, GA issued this high wind watch at Jan 13, 2006, 1:23 PM EST for 8 counties in Georgia. It took effect at Jan 14, 2006, 6:00 AM EST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jan 13, 2006, 1:23 PM EST (18:23 UTC)
- In effect from
- Jan 14, 2006, 6:00 AM EST
- Expired
- Jan 14, 2006, 11:39 AM EST
- In force
- 6 hr
- Issued by
- NWS Atlanta, GA
Counties Dawson County, GA, Fannin County, GA, Gilmer County, GA, Lumpkin County, GA, Murray County, GA, Towns County, GA, Union County, GA, White County, GA
The radar
The Atlanta radar (KFFC), 156 km from the middle of the area, began a volume at 18:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.4 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2416 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KFFC 131823 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 123 PM EST FRI JAN 13 2006 GAZ001>004-011>013-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-140230- /O.CAN.KFFC.LW.Y.0001.060114T0300Z-060114T1200Z/ /O.NEW.KFFC.WI.Y.0001.060114T1100Z-060115T0300Z/ DADE-WALKER-CATOOSA-WHITFIELD-CHATTOOGA-GORDON-PICKENS-FLOYD- BARTOW-CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING- COBB-NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON- NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON- SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP- MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON- GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS- WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY- MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER- SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER- MONTGOMERY-TOOMBS- INCLUDING THE CITIES OF...CALHOUN...ROME...CARTERSVILLE... GAINESVILLE...MARIETTA...ATLANTA...LAWRENCEVILLE...ATHENS... CARROLLTON...DOUGLASVILLE...EAST POINT...DECATUR...CONYERS... COVINGTON...NEWNAN...PEACHTREE CITY...GRIFFIN...MILLEDGEVILLE... MACON...SWAINSBORO...COLUMBUS...WARNER ROBINS...DUBLIN... LUMPKIN...AMERICUS...CORDELE...VIDALIA 123 PM EST FRI JAN 13 2006 ...LAKE WIND ADVISORY IS CANCELLED... ...WIND ADVISORY IN EFFECT FROM 6 AM TO 10 PM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 10 PM EST SATURDAY. THE LAKE WIND ADVISORY HAS BEEN CANCELLED. VERY STRONG WINDS ARE EXPECTED TO DEVELOP ACROSS NORTH AND CENTRAL GEORGIA SATURDAY BEHIND A STRONG COLD FRONT. SUNNY SKIES WILL ALLOW WINDS ALOFT TO MIX DOWN TO THE GROUND. WEST TO NORTHWEST WINDS WILL RANGE BETWEEN 20 TO 30 MPH WITH GUSTS OF 40 TO 45 MPH LIKELY. THIS WILL BE SUFFICIENT TO CAUSE SOME MINOR DAMAGE TO TREES AND UNSECURED OBJECTS SUCH AS SMALL OUT BUILDINGS AND OUTDOOR FURNITURE. HIGH PROFILE VEHICLES...PARTICULARLY THOSE TRAVELING ON NORTH TO SOUTH ROADWAYS WILL BE SUSCEPTIBLE TO STRONG WINDS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH OR WIND GUSTS OF AT LEAST 39 MPH ARE EXPECTED. $$ GAZ005>009-014>016-140230- /O.CAN.KFFC.LW.Y.0001.060114T0300Z-060114T1200Z/ /O.NEW.KFFC.HW.A.0001.060114T1100Z-060115T0300Z/ MURRAY-FANNIN-GILMER-UNION-TOWNS-DAWSON-LUMPKIN-WHITE- INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND 123 PM EST FRI JAN 13 2006 ...LAKE WIND ADVISORY IS CANCELLED... ...HIGH WIND WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING. THE LAKE WIND ADVISORY HAS BEEN CANCELLED. VERY STRONG WINDS ARE EXPECTED TO DEVELOP ACROSS THE HIGHER ELEVATIONS OF NORTH GEORGIA SATURDAY BEHIND A STRONG COLD FRONT. SUNNY SKIES WILL ALLOW WINDS ALOFT TO MIX DOWN TO THE GROUND. NORTHWEST WINDS WILL RANGE BETWEEN 30 TO 40 MPH WITH GUSTS OVER 55 MPH LIKELY. THIS MAY BE SUFFICIENT TO CAUSE SOME SIGNIFICANT DAMAGE TO TREES ...POWER LINES AND STRUCTURES. POWER OUTAGES MAY OCCUR. UNSECURED OBJECTS SUCH AS SMALL OUT BUILDINGS AND OUTDOOR FURNITURE WILL LIKELY BE BLOWN ABOUT. HIGH PROFILE VEHICLES... PARTICULARLY THOSE TRAVELING ON SOUTHWEST TO NORTHEAST ROADWAYS WILL BE EXTREMELY SUSCEPTIBLE TO STRONG WINDS. RESIDENTS ACROSS FAR NORTH GEORGIA SHOULD REMAIN ALERT AND BE PREPARED IF A HIGH WIND WARNING IS ISSUED LATER TONIGHT OR SATURDAY MORNING. $$
3 follow-up statements
000 WWUS72 KFFC 140154 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 854 PM EST FRI JAN 13 2006 GAZ001>004-011>013-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-141000- /O.CON.KFFC.WI.Y.0001.060114T1100Z-060115T0300Z/ DADE-WALKER-CATOOSA-WHITFIELD-CHATTOOGA-GORDON-PICKENS-FLOYD- BARTOW-CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING- COBB-NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON- NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON- SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP- MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON- GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS- WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY- MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER- SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER- MONTGOMERY-TOOMBS- INCLUDING THE CITIES OF...CALHOUN...ROME...CARTERSVILLE... GAINESVILLE...MARIETTA...ATLANTA...LAWRENCEVILLE...ATHENS... CARROLLTON...DOUGLASVILLE...EAST POINT...DECATUR...CONYERS... COVINGTON...NEWNAN...PEACHTREE CITY...GRIFFIN...MILLEDGEVILLE... MACON...SWAINSBORO...COLUMBUS...WARNER ROBINS...DUBLIN... LUMPKIN...AMERICUS...CORDELE...VIDALIA 854 PM EST FRI JAN 13 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 10 PM EST SATURDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 10 PM EST SATURDAY. VERY STRONG WINDS ARE EXPECTED TO DEVELOP ACROSS NORTH AND CENTRAL GEORGIA SATURDAY BEHIND A STRONG COLD FRONT. SUNNY SKIES WILL ALLOW WINDS ALOFT TO MIX DOWN TO THE GROUND. WEST TO NORTHWEST WINDS WILL RANGE BETWEEN 20 TO 30 MPH WITH GUSTS OF 40 TO 45 MPH LIKELY. THIS WILL BE SUFFICIENT TO CAUSE SOME MINOR DAMAGE TO TREES AND UNSECURED OBJECTS SUCH AS SMALL OUT BUILDINGS AND OUTDOOR FURNITURE. HIGH PROFILE VEHICLES...PARTICULARLY THOSE TRAVELING ON NORTH TO SOUTH ROADWAYS WILL BE SUSCEPTIBLE TO STRONG WINDS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH OR WIND GUSTS OF AT LEAST 39 MPH ARE EXPECTED. $$ GAZ005>009-014>016-141000- /O.CON.KFFC.HW.A.0001.060114T1100Z-060115T0300Z/ MURRAY-FANNIN-GILMER-UNION-TOWNS-DAWSON-LUMPKIN-WHITE- INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND 854 PM EST FRI JAN 13 2006 ...HIGH WIND WATCH REMAINS IN EFFECT FROM 6 AM EST SATURDAY THROUGH SATURDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM 6 AM EST SATURDAY THROUGH SATURDAY EVENING. VERY STRONG WINDS ARE EXPECTED TO DEVELOP ACROSS THE HIGHER ELEVATIONS OF NORTH GEORGIA SATURDAY BEHIND A STRONG COLD FRONT. SUNNY SKIES WILL ALLOW WINDS ALOFT TO MIX DOWN TO THE GROUND. NORTHWEST WINDS WILL RANGE BETWEEN 30 TO 40 MPH WITH GUSTS OVER 55 MPH LIKELY. THIS MAY BE SUFFICIENT TO CAUSE SOME SIGNIFICANT DAMAGE TO TREES ...POWER LINES AND STRUCTURES. POWER OUTAGES MAY OCCUR. UNSECURED OBJECTS SUCH AS SMALL OUT BUILDINGS AND OUTDOOR FURNITURE WILL LIKELY BE BLOWN ABOUT. HIGH PROFILE VEHICLES... PARTICULARLY THOSE TRAVELING ON SOUTHWEST TO NORTHEAST ROADWAYS WILL BE EXTREMELY SUSCEPTIBLE TO STRONG WINDS. RESIDENTS ACROSS FAR NORTH GEORGIA SHOULD REMAIN ALERT AND BE PREPARED IF A HIGH WIND WARNING IS ISSUED LATER TONIGHT OR SATURDAY MORNING. $$
000 WWUS72 KFFC 140924 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 424 AM EST SAT JAN 14 2006 GAZ005>009-014>016-141730- /O.UPG.KFFC.HW.A.0001.060114T1100Z-060115T0300Z/ /O.NEW.KFFC.HW.W.0001.060114T1100Z-060115T0300Z/ MURRAY-FANNIN-GILMER-UNION-TOWNS-DAWSON-LUMPKIN-WHITE- INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND 424 AM EST SAT JAN 14 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 10 PM EST THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. VERY STRONG WINDS HAVE DEVELOPED ACROSS THE HIGHER ELEVATIONS OF NORTH GEORGIA BEHIND A STRONG COLD FRONT. SUNNY SKIES TODAY WILL ALLOW WINDS ALOFT TO MIX DOWN TO THE GROUND. NORTHWEST WINDS WILL RANGE BETWEEN 30 TO 40 MPH WITH GUSTS OVER 55 MPH LIKELY. THIS MAY BE SUFFICIENT TO CAUSE SOME SIGNIFICANT DAMAGE TO TREES ...POWER LINES AND STRUCTURES. POWER OUTAGES MAY OCCUR. UNSECURED OBJECTS SUCH AS SMALL OUT BUILDINGS AND OUTDOOR FURNITURE WILL LIKELY BE BLOWN ABOUT. HIGH PROFILE VEHICLES... PARTICULARLY THOSE TRAVELING ON SOUTHWEST TO NORTHEAST ROADWAYS WILL BE EXTREMELY SUSCEPTIBLE TO STRONG WINDS. RESIDENTS ACROSS FAR NORTH GEORGIA SHOULD REMAIN ALERT AND BE PREPARED FOR DANGEROUS WIND CONDITIONS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ GAZ001>004-011>013-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-141730- /O.CON.KFFC.WI.Y.0001.060114T1100Z-060115T0300Z/ DADE-WALKER-CATOOSA-WHITFIELD-CHATTOOGA-GORDON-PICKENS-FLOYD- BARTOW-CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING- COBB-NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON- NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON- SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP- MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON- GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS- WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY- MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER- SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER- MONTGOMERY-TOOMBS- INCLUDING THE CITIES OF...CALHOUN...ROME...CARTERSVILLE... GAINESVILLE...MARIETTA...ATLANTA...LAWRENCEVILLE...ATHENS... CARROLLTON...DOUGLASVILLE...EAST POINT...DECATUR...CONYERS... COVINGTON...NEWNAN...PEACHTREE CITY...GRIFFIN...MILLEDGEVILLE... MACON...SWAINSBORO...COLUMBUS...WARNER ROBINS...DUBLIN... LUMPKIN...AMERICUS...CORDELE...VIDALIA 424 AM EST SAT JAN 14 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING. VERY STRONG WINDS HAVE DEVELOPED ACROSS NORTH AND CENTRAL GEORGIA BEHIND A STRONG COLD FRONT. SUNNY SKIES TODAY WILL ALLOW WINDS ALOFT TO MIX DOWN TO THE GROUND. WEST TO NORTHWEST WINDS WILL RANGE BETWEEN 20 TO 30 MPH WITH GUSTS OF 40 TO 45 MPH LIKELY. THIS WILL BE SUFFICIENT TO CAUSE SOME MINOR DAMAGE TO TREES AND UNSECURED OBJECTS SUCH AS SMALL OUT BUILDINGS AND OUTDOOR FURNITURE. HIGH PROFILE VEHICLES...PARTICULARLY THOSE TRAVELING ON NORTH TO SOUTH ROADWAYS WILL BE SUSCEPTIBLE TO STRONG WINDS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH OR WIND GUSTS OF AT LEAST 39 MPH ARE EXPECTED. $$
000 WWUS72 KFFC 141639 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1139 AM EST SAT JAN 14 2006 .STRONG COLD HIGH PRESSURE WILL BUILD INTO GEORGIA THIS AFTERNOON AND TONIGHT. STRONG WINDS ALOFT WILL MIX DOWN TO THE SURFACE CAUSING VERY GUSTY WINDS ACROSS NORTH AND CENTRAL GEORGIA THROUGH THIS EVENING. AS THE AREA OF HIGH PRESSURE SETTLES IN OVER THE REGION...WINDS WILL DIMINISH TO 10 TO 20 MPH LATER THIS EVENING. GAZ005>009-014>016-150045- /O.CAN.KFFC.HW.W.0001.000000T0000Z-060115T0300Z/ /O.EXA.KFFC.WI.Y.0001.000000T0000Z-060115T0300Z/ MURRAY-FANNIN-GILMER-UNION-TOWNS-DAWSON-LUMPKIN-WHITE- INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND 1139 AM EST SAT JAN 14 2006 ...HIGH WIND WARNING IS CANCELLED... ...WIND ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EST THIS EVENING. THE HIGH WIND WARNING HAS BEEN CANCELLED. ALTHOUGH WINDS HAVE SUBSIDED A BIT...SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS TO NEAR 40 MPH ARE LIKELY FOR THIS AFTERNOON AND THIS EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH OR WIND GUSTS OF AT LEAST 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ GAZ001>004-011>013-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-150045- /O.CON.KFFC.WI.Y.0001.000000T0000Z-060115T0300Z/ DADE-WALKER-CATOOSA-WHITFIELD-CHATTOOGA-GORDON-PICKENS-FLOYD- BARTOW-CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING- COBB-NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON- NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON- SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP- MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON- GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS- WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY- MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER- SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER- MONTGOMERY-TOOMBS- INCLUDING THE CITIES OF...CALHOUN...ROME...CARTERSVILLE... GAINESVILLE...MARIETTA...ATLANTA...LAWRENCEVILLE...ATHENS... CARROLLTON...DOUGLASVILLE...EAST POINT...DECATUR...CONYERS... COVINGTON...NEWNAN...PEACHTREE CITY...GRIFFIN...MILLEDGEVILLE... MACON...SWAINSBORO...COLUMBUS...WARNER ROBINS...DUBLIN... LUMPKIN...AMERICUS...CORDELE...VIDALIA 1139 AM EST SAT JAN 14 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... SUSTAINED WINDS OF 15 TO 30 MPH WITH GUSTS TO NEAR 40 MPH ARE LIKELY FOR THIS AFTERNOON AND EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH OR WIND GUSTS OF AT LEAST 39 MPH ARE EXPECTED. $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this high wind watch went out at Jan 13, 12:24 PM EST, 59 minutes earlier.
Area forecast discussion, Jan 13, 12:24 PM EST, 59 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1224 PM EST FRI JAN 13 2006 .UPDATE... FCST PRETTY MUCH ON TRACK. SVR WX THREAT AREA HAS BEEN TWEAKED IN HAZ WX OUTLOOK ISSUED AT 11AM. MAIN THREAT WILL BE ACROSS CENTRAL GA SOUTH OF COLUMBUS TO MILLEDGEVILLE WHERE LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE. A BRIEF TORNADO MAY BE POSSIBLE BUT MORE LIKELY ACROSS SOUTHERN GA. INSTABILITY IS STILL EXTREMELY LOW HERE BUT GRADUALLY INCREASING ACROSS CENTRAL GA. 0-1KM SR HELICITY IS VERY HIGH WITH VALUES OF 250-350 M2/S2 ALREADY. LINE OF SHRA/TSRA STILL QUITE INTACT BUT NO REAL STRONG STORMS ATTM. MOVING STEADILY EAST...SHOULD CLEAR WESTERN COUNTIES BY 3PM...ATL METRO BY 5 PM...AND SE ZONES BY 8-9PM. STRONG PERHAPS DAMAGING WINDS ON SATURDAY MAY END UP BEING THE BIGGER WX STORY. 925MB WINDS OF 40+ KTS FCST BY NAM/GFS ACROSS MUCH OF CWA. MAV/MET GUIDANCE ALSO FCST 25-30KTS SUSTAINED WINDS. WITH SUNSHINE AND RESULTING MIXING AND SUBSIDENCE WITH STRONG COLD ADVECTION...WILL ISSUE WIND ADVISORY FOR ENTIRE CWA AND A HIGH WIND WATCH FOR NE GA MOUNTAINS. WE ALL NEED TO HIT THIS HARDER THAN A TYPICAL WIND ADVISORY. EXPECT WEST-NORTHWEST WINDS 20 TO 30 MPH SUSTAINED WITH 40-45 MPH GUSTS. SOME SNOW SHOWERS ALSO POSSIBLE IN NRN ZONES LATE TONIGHT AND SAT. PROB OF MEASURABLE PRECIP WILL BE LESS THAN 20 PCT AND ACCUMULATIONS NOT EXPECTED. SFC TEMPS WILL BE ABOVE FREEZING UNTIL LATE SAT EVENING WHEN PRECIP WILL END. COULD SEE SOME FLURRIES SAT NIGHT. TEMPS ALOFT WILL BE VERY COLD SO ELEVATIONS ABOVE 2000 FT MAY A LITTLE MORE SNOW THAN RAIN. SNELSON && .PREV DISCUSSION... (ISSUED 545 AM EST FRI JAN 13 2006) SHORT TERM...(TODAY THROUGH SUNDAY) A DEVELOPING STORM SYSTEM OVER THE MIDDLE MS RIVER VALLEY HAD A TRAILING COLD FRONT EXTENDING FROM ARKANSAS TO EAST TX THIS MORNING. A SQUALL LINE IN ADVANCE OF THE FRONT HAD DEVELOPED IN A MODERATELY UNSTABLE ZONE WITH LIS OF 0 TO ...2. SPC HAS BEEN ISSUING TORNADO WATCHES IN ADVANCE OF THE LINE WITH THE LATEST OVER MUCH OF MS. ALL OF GA IS NOW IN A MODERATE RISK OF SEVERE THROUGH 7 PM THIS EVENING. THE COLD FRONT WILL RAPIDLY APPROACH GA THIS MORNING AND WILL ENTER NW GA EARLY THIS AFTERNOON. NUMEROUS THUNDERSTORMS EXPECTED AS THE SQUALL LINE MOVES INTO THE STATE. EXPECT POSSIBLE STRAIGHT LINE WIND DAMAGE DUE TO THE SPEED OF THE LINE AND LARGE HAIL WITH WET BULB ZEROS AROUND 7000 FT THIS AFTERNOON. GREATEST 0...3 KM SR HELICITY VALUES NEAR 300 M2/S2 THIS AFTERNOON OVER MOST OF OUR CWA. EXPECT CAPES TO INCREASE TO 400... 800 J/KG DUE TO DIURNAL HEATING FROM MACON SOUTHWARD. SURFACE DEWPOINTS WILL INCREASE TO THE 55 TO 60 F RANGE IN THIS AREA ENHANCING THE POSSIBILITY OF ISOLATED TORNADOES. THE COLD FRONT WILL MOVE THROUGH OUR CWA BY 7 PM THIS EVENING WITH A STRONG PRESSURE GRADIENT DOMINATING OUR AREA TONIGHT AND SATURDAY WITH A STRONG NORTHWEST FLOW. A LAKE WIND ADVISORY WILL BE IN EFFECT FOR TONIGHT AND A WIND ADVISORY WILL BE NEEDED FOR SATURDAY AS THE LOW PRESSURE SYSTEM DEEPENS OFF THE NJ COAST AND THE DIURNAL HEATING MIXES DOWN STRONG 925MB WINDS. IN HIGHER ELEVATIONS OF FAR NORTH GA...MAY NEED TO CONSIDER A HIGH WIND WATCH OR WARNING INSTEAD. THE WRAP AROUND MOISTURE FROM THE UPPER LEVEL LOW MOVING INTO EAST TN TONIGHT COMBINED WITH THE STRONG CAA WILL GIVE N GA A CHANCE OF RAIN CHANGING TO LIGHT SNOW AFTER MIDNIGHT. ONLY A SLIGHT CHANCE OF LIGHT RAIN OR SNOW IN THE ATL METRO AREA DURING THE EARLY MORNING HOURS. OTHERWISE THE PRECIPITATION SHOULD QUICKLY EXIT GA EARLY SATURDAY. SUNDAY WILL BE A SUNNY DAY WITH TEMPERATURES RETURNING TO NEAR NORMAL AS A HIGH PRESSURE RIDGE BUILDS INTO OUR AREA. LONG TERM...(SUNDAY NIGHT THROUGH THURSDAY) THE FAIR WX CONTINUES SUNDAY NIGHT AND MONDAY. ANOTHER STORM SYSTEM DEVELOPS IN THE CENTRAL MS RIVER VALLEY AS AN UPPER LEVEL TROUGH DEEPENS INTO TX. A COLD FRONT WILL GRADUALLY MOVE EAST THROUGH THE SOUTHEAST U.S. TUESDAY THROUGH WEDNESDAY AS ABUNDANT GULF MOISTURE WORKS ITS WAY NORTH ON A SOUTHWEST FLOW. NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS CAN BE EXPECTED. GRADUAL CLEARING IS EXPECTED THURSDAY WITH TEMPERATURES NEAR NORMAL. AVIATION... MANY AVIATION CONCERNS NEXT 24 HOURS AS VERY STRONG AND DYNAMIC STORM SYSTEM TAKES ON A NEGATIVE TILT AND ROTATES THROUGH THE AREA. CONCERNS RANGE FROM IFR CIGS AND VSBYS...OR WORSE DURING TSRA...TO SUSTAINED WINDS OF 25...30 MPH WITH GUSTS IN EXCESS OF 40 MPH SATURDAY...TO POSSIBLE LIGHT WINTER PRECIPITATION NE SECTIONS. CEILINGS...STILL VFR CIGS ACROSS MOST OF THE AREA THIS MORNING WITH A HIGH OVERCAST. THIS WILL CHANGE QUICKLY AROUND OR SHORTLY AFTER DAYBREAK AS SOUTHERLY FLOW STRENGTHS IN RESPONSE TO APPROACHING SYSTEM. PLAN ON MVFR...IFR CIGS THROUGHOUT THE DAY...WITH LIFR POSSIBLE DURING SQUALL LINE 16Z...22Z. MOSTLY MVFR CIGS OVERNIGHT...WITH CLEARING BY 15Z SAT. VISIBILITY...ONCE AGAIN PATCHY DENSE FOG BEING OBSERVED THIS MORNING...BUT NOT AS WIDESPREAD AS THU MORNING THANKS TO HIGH CLOUD COVER. THIS WILL DISSIPATE QUICKLY AFTER SUNRISE...BUT POTENTIAL FOR FOG TO LIFT INTO STRATUS LAYER AFTER SUNRISE IS HIGH GIVEN SYNOPTICS. WX...EXPECT SQUALL LINE OF TSRA WITH WINDS GUSTS TO 60KTS POSSIBLE AT MIDDAY. NEAR SOLID LINE OF STRONG TO SEVERE TSRA WILL SWEEP ACROSS THE CWA BETWEEN 16Z AND 22Z...AFFECTING ATL AROUND 18Z. HIGH POTENTIAL FOR GROUND STOPPAGE DURING HEIGHT OF EVENT DO TO SEVERE THUNDERSTORMS AND STRONG WINDS. SOME LIGHT RAIN SHOWERS WILL CONTINUE BEHIND THE MAIN LINE...ESPECIALLY OVERNIGHT...BUT WILL NOT MENTION ANY SNSH FOR ATL. ALL PRECIP SHOULD END BY 08Z. WINDS...STARTING OFF 150...170 5...10KTS...INCREASING TO 10...15KTS IN ADVANCE OF SQUALL LINE AND VEERING TO 220. WIND OF 27030G45KTS OR GREATER POSSIBLE IN SQUALL LINE 16Z...22Z...AFFECTING ATL AROUND 18Z. WINDS 270...280 15...20KTS AND GUSTY OVERNIGHT...THEN 20...30KTS AND GUSTY SAT. THIS SYSTEM WILL BE A MAJOR WIND PRODUCER...SO PLAN ACCORDINGLY. .PRELIMINARY POINT TEMPS/POPS... ATLANTA 63 34 47 33 / 70 20 0 5 ATHENS 63 36 47 30 / 90 20 10 5 GAINESVILLE 61 35 45 30 / 90 30 10 5 ROME 55 37 43 24 / 80 40 10 5 COLUMBUS 65 39 49 33 / 70 5 0 5 MACON 63 40 50 29 / 80 10 0 5 && && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 13
Hazardous weather outlook, Jan 13, 11:05 AM EST, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1105 AM EST FRI JAN 13 2006 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-141045- DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON- NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON- SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP- MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON- GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS- WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY- MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER- SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER- MONTGOMERY-TOOMBS- 1105 AM EST FRI JAN 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT ...ISOLATED SEVERE THUNDERSTORMS EXPECTED ACROSS NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND EVENING... ...STRONG GUSTY WINDS EXPECTED LATER TONIGHT... .SYNOPSIS... A RAPIDLY MOVING STRONG STORM SYSTEM WILL SWEEP ACROSS THE REGION TODAY AND TONIGHT...BRINGING A SLIGHT RISK OF SEVERE THUNDERSTORMS TO THE AREA THIS AFTERNOON AND EVENING...THEN STRONG GUSTY NORTHWEST WINDS AND EVEN THE POTENTIAL FOR SOME WINTER WEATHER IN NORTH GEORGIA LATER TONIGHT. THIS STORM SYSTEM WILL OCCUR AS A DEEP UPPER-LEVEL TROUGH ROTATING THROUGH THE SOUTHEAST DURING THE NEXT 24 HOURS. .PRIMARY HAZARD... THE PRIMARY HAZARD FROM THUNDERSTORMS THIS AFTERNOON AND EVENING WILL BE LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS. IN ADDITION... ISOLATED TORNADOES CANNOT BE RULED OUT...MAINLY SOUTH OF A COLUMBUS TO MILLEDGEVILLE LINE WHERE THE GREATEST INSTABILITIES WILL BE POOLED. THE SEVERE WEATHER THREAT WILL BEGIN IN EXTREME WESTERN GEORGIA BETWEEN NOON AND 2 PM...THEN PROGRESS EASTWARD ACROSS THE STATE DURING THE LATER AFTERNOON AND EARLY EVENING HOURS. THE SEVERE WEATHER THREAT SHOULD GREATLY DIMINISH SHORTLY AFTER SUNSET. .DISCUSSION... ANOTHER STRONG SPRING-LIKE STORM SYSTEM WILL SWEEP ACROSS THE SOUTHEAST U.S. THIS AFTERNOON AND TONIGHT...BRINGING A VARIETY OF INCLEMENT WEATHER TO THE REGION. ALTHOUGH SURFACE BASED INSTABILITIES WILL BE LIMITED...WITH CAPES OF 200-500 AND LIFTED INDICES OF ONLY MINUS 1 OR 2...AN INTENSE UPPER TROUGH AND STRONG LOW LEVEL JET OF 50 KNOTS WILL COMBINE TO ENHANCE THUNDERSTORM DEVELOPMENT. A BROKEN LINE OF THUNDERSTORMS WAS ALREADY PUSHING ACROSS EASTERN ALABAMA AND QUICKLY APPROACHING THE NORTHWEST AND WEST CENTRAL PORTIONS OF GEORGIA. ALTHOUGH THE STORMS ASSOCIATED WITH THIS LINE WERE BELOW SEVERE LIMITS OVER ALABAMA...THIS LINE COULD BEGIN TO INTENSIFY BY EARLY AFTERNOON AS IT SWEEPS EASTWARD INTO A WARMER...AND SLIGHTLY MORE UNSTABLE GEORGIA AIRMASS. ALTHOUGH THE LACK OF STRONG INSTABILITIES WILL HOLD THE SEVERE WEATHER THREAT TO ISOLATED IN NATURE...THE MAIN THREATS OF LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS ARE POSSIBLE ANYWHERE IN THE STATE THIS AFTERNOON AND EVENING AS THE LINE OF STORMS PUSH ACROSS THE REGION. WINDS GUSTS OF 60 TO 70 MPH ARE POSSIBLE...WHICH COULD RESULT IN DOWNED TREES...POWER LINES AND OTHER TYPES OF DAMAGE. THE COLD AIR ALOFT WILL ALSO SUPPORT THE DEVELOPMENT OF LARGE HAIL...POSSIBLY AS LARGE AS NICKEL TO QUARTER SIZE AT TIMES. FINALLY...FURTHER SOUTH ACROSS MIDDLE GEORGIA...WHERE THE WARMER TEMPERATURES AND GREATER INSTABILITIES WILL BE POOLED...ISOLATED TORNADOES MAY BE POSSIBLE AS SHEAR PROFILES WILL BE SUFFICIENT. IN COMPARISON TO THE RECENT JANUARY SECOND OUTBREAK OF SEVERE THUNDERSTORMS AND TORNADOES...TODAYS SITUATION DOES NOT APPEAR TO BE AS VOLATILE. SURFACE TEMPERATURES ARE EXPECTED TO BE 10 TO 15 DEGREES COOLER THAN OBSERVED ON JANUARY SECOND WITH HIGHS ONLY IN THE 50S NORTH AND 60S SOUTH AS COMPARED TO THE 70S ON JANUARY 2ND. LIFTED INDICES ONLY -1 TO -2...COMPARED TO -7 AND -8 ON THE 2ND...AND DEW POINTS ONLY IN THE 45 TO 55 RANGE...COMPARED TO 60 TO 65 ON JANUARY SECOND. .OTHER HAZARDS... AS THE SYSTEM MOVES EAST OF THE AREA THIS EVENING AND A DEEP SURFACE LOW DEVELOPS ACROSS THE MID ATLANTIC...A TIGHT PRESSURE GRADIENT WILL RESULT IN INCREASING NORTHWEST WINDS. OVERNIGHT...WINDS SHOULD BE MOSTLY IN THE 15 TO 20 MPH RANGE...BUT INCREASE TO 20 TO 30 MPH EARLY SATURDAY AND CONTINUE THROUGH THE DAY SATURDAY... RESULTING IN POSSIBLE ADDITIONAL DAMAGE TO TREES AND POWER LINES. IN ADDITION...INTENSE COLD ADVECTION THIS EVENING AND OVERNIGHT COMBINED WITH WRAP AROUND MOISTURE...WILL RESULT IN THE POTENTIAL FOR SNOW SHOWERS IN NORTH GEORGIA...ESPECIALLY THE MOUNTAINS...WHERE SOME MINOR SNOW ACCUMULATION ON GRASSY SURFACES AT HIGHER ELEVATIONS IS POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY STRONG GUSTY NORTHWEST WINDS OF 20 TO 30 MPH...WITH GUSTS TO 45 MPH ARE POSSIBLE SATURDAY IN THE WAKE OF THE STRONG STORM SYSTEM MOVING THROUGH THE AREA TODAY. THERE WILL BE ANOTHER CHANCE OF THUNDERSTORMS AND ALSO THE POTENTIAL FOR HEAVY RAIN TUESDAY THROUGH EARLY WEDNESDAY NEXT WEEK. OTHERWISE...HAZARDOUS WEATHER CONDITIONS ARE NOT EXPECTED FOR SUNDAY THROUGH MONDAY OR THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY...STARTING NEAR 10 AM IN WEST GEORGIA...ENDING AROUND 6 PM IN EAST GEORGIA. EMERGENCY MANAGERS AND EMERGENCY OPERATIONS CENTERS NEED TO REMAIN ABREAST OF WATCHES...WARNINGS...AND BE READY FOR ACTIVATION FROM LATE MORNING THROUGH LATE AFTERNOON. RAB
In the hours before
Special weather statement, Jan 13, 1:08 PM EST, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 108 PM EST FRI JAN 13 2006 GAZ092-131845- 108 PM EST FRI JAN 13 2006 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN SCHLEY COUNTY UNTIL 145 PM EST... AT 101 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER LA CROSSE...MOVING NORTHEAST AT 50 MPH. LIGHTNING DETECTION SYSTEMS HAVE INDICATED NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES WITH THIS STORM AS IT MOVES ACROSS SCHLEY COUNTY. SOME LOCATIONS IN THE PATH OF THIS STORM ELLAVILLE. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND CORDED TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. THE STORM IS EXPECTED TO WEAKEN OR MOVE OUT OF THE COUNTY BY 145 PM EST. A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Jan 13, 1:16 PM EST, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 116 PM EST FRI JAN 13 2006 GAZ093-131845- 116 PM EST FRI JAN 13 2006 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN MACON COUNTY UNTIL 145 PM EST... AT 112 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER MONTEZUMA...MOVING NORTHEAST AT 55 MPH. LIGHTNING DETECTION SYSTEMS HAVE INDICATED NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES WITH THIS STORM AS IT MOVES ACROSS MACON COUNTY. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE MONTEZUMA AND MARSHALLVILLE. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND CORDED TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. THE STORM IS EXPECTED TO WEAKEN OR MOVE OUT OF THE COUNTY BY 145 PM EST. A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 13, 3:09 AM EST | Lake Wind Advisory | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more | 10 hr |
| Jan 13, 1:23 PM EST | Wind Advisory | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more | 33 hr |
| Jan 13, 6:01 PM EST | Severe Thunderstorm Warning | FFC | Wilkes | 14 min |
Nearby
High Wind Watches in Georgia, 2006Every high wind watch in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.